Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 68, NWS Pueblo, CO

November 7, 20224 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Nov 7, 2022, 2:57 PM MST for 4 counties in Colorado. It took effect at Nov 8, 2022, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2022, 2:57 PM MST (21:57 UTC)
In effect from
Nov 8, 2022, 11:00 AM MST
Expired
Nov 8, 2022, 5:00 PM MST
In force
6 hr
Issued by
NWS Pueblo, CO

Counties El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.0 hours before the alert went out and 369 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2022-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2022-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4098 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

058 
WWUS85 KPUB 072157
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
257 PM MST Mon Nov 7 2022

..A Red Flag Warning has been issued for portions of the area 
from 11 AM through 5 PM Tuesday...

...A Fire Weather Watch has been issued for portions of the area
for Wednesday morning through Wednesday evening...

COZ227>229-081400-
/O.NEW.KPUB.FW.W.0068.221108T1800Z-221109T0000Z/
/O.NEW.KPUB.FW.A.0056.221109T1800Z-221110T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
257 PM MST Mon Nov 7 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227,
228, AND 229... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY 
MORNING THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 227, 228, AND 229...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 5 PM MST Tuesday. A Fire Weather Watch has 
also been issued. This Fire Weather Watch for gusty winds and low
relative humidity is in effect from Wednesday morning through 
Wednesday evening.

* Affected Area...Fire Weather Zones 227, 228 and 229.

* Timing...11 AM through 5 PM.

* Winds...South 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ226-230>232-081400-
/O.NEW.KPUB.FW.A.0056.221109T1800Z-221110T0200Z/
Northern El Paso County Including Monument and Black Forest-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
257 PM MST Mon Nov 7 2022

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 226, 230, 231, AND 232...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in 
effect from Wednesday morning through Wednesday evening.

* Affected Area...Fire Weather Zones 226, 230, 231 and 232.

* Timing...Wednesday morning through Wednesday evening.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
3 follow-up statements
349 
WWUS85 KPUB 081048
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
348 AM MST Tue Nov 8 2022

...A Red Flag Warning is in effect for portions of the area from 
11 AM through 5 PM Tuesday...

...A Fire Weather Watch has been expanded to include most of the 
plains for Wednesday morning through Wednesday evening...

COZ227>229-090300-
/O.CON.KPUB.FW.W.0068.221108T1800Z-221109T0000Z/
/O.CON.KPUB.FW.A.0056.221109T1800Z-221110T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
348 AM MST Tue Nov 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 227, 228, AND 229...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 227, 228, AND 229...

* Affected Area...Fire Weather Zones 227, 228 and 229.

* Timing for the Red Flag warning - 11 AM through 5 PM. Timing for
  the Fire Weather Watch - Wednesday morning through Wednesday 
  evening.

* Winds...South 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 11 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ233>235-090300-
/O.EXA.KPUB.FW.A.0056.221109T1800Z-221110T0200Z/
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
348 AM MST Tue Nov 8 2022

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 233, 234, AND 235...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Wednesday morning through Wednesday evening.

* Affected Area...Fire Weather Zones 233, 234 and 235.

* Timing...Wednesday morning through Wednesday evening.

* Winds...South 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 14 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ226-230>232-090300-
/O.CON.KPUB.FW.A.0056.221109T1800Z-221110T0200Z/
Northern El Paso County Including Monument and Black Forest-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
348 AM MST Tue Nov 8 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 226, 230, 231, AND 232...

* Affected Area...Fire Weather Zones 226, 230, 231 and 232.

* Timing...Wednesday morning through Wednesday evening.

* Winds...South 25 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 11 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Hodanish
757 
WWUS85 KPUB 082134
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
234 PM MST Tue Nov 8 2022

COZ226-230-091345-
/O.UPG.KPUB.FW.A.0056.221109T1800Z-221110T0200Z/
/O.NEW.KPUB.FW.W.0069.221109T1800Z-221110T0200Z/
/O.EXA.KPUB.FW.W.0068.000000T0000Z-221109T0000Z/
Northern El Paso County Including Monument and Black Forest-
Western Las Animas County Including Trinidad and Thatcher-
234 PM MST Tue Nov 8 2022

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226 
AND 230... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST 
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 226 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect until 5 PM MST this afternoon. A Red Flag Warning has also 
been issued from 11 AM to 7 PM MST Wednesday. The Fire Weather 
Watch is no longer in effect.

* Affected Area...Fire Weather Zones 226 and 230.

* Timing...Wednesday morning through Wednesday evening.

* Winds...South 25 to 35 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227>229-091345-
/O.UPG.KPUB.FW.A.0056.221109T1800Z-221110T0200Z/
/O.NEW.KPUB.FW.W.0069.221109T1800Z-221110T0200Z/
/O.CON.KPUB.FW.W.0068.000000T0000Z-221109T0000Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
234 PM MST Tue Nov 8 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 227, 228, AND 229... ...RED FLAG WARNING IN EFFECT 
FROM 11 AM TO 7 PM MST WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 227, 228, AND 229...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 7 PM MST Wednesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 227, 228 and 229.

* Timing...through 5 pm this evening.

* Timing for the Red Flag Warning...now through 5 PM. 

* Timing for the Fire Weather Watch...Wednesday morning through 
  Wednesday evening.

* Winds...South 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231>235-091345-
/O.UPG.KPUB.FW.A.0056.221109T1800Z-221110T0200Z/
/O.NEW.KPUB.FW.W.0069.221109T1800Z-221110T0200Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
234 PM MST Tue Nov 8 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
231, 232, 233, 234, AND 235...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 7 PM MST Wednesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 231, 232, 233, 234 and 235.

* Timing...Wednesday morning through Wednesday evening.

* Winds...South 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
508 
WWUS85 KPUB 090028
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
528 PM MST Tue Nov 8 2022

COZ226>230-091630-
/O.EXP.KPUB.FW.W.0068.000000T0000Z-221109T0000Z/
/O.CON.KPUB.FW.W.0069.221109T1800Z-221110T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
528 PM MST Tue Nov 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
WEDNESDAY FOR FIRE WEATHER ZONES 226, 227, 228, 229, AND 230... 
...RED FLAG WARNING FOR TONIGHT HAS EXPIRED FOR FIRE WEATHER 
ZONES 226, 227, 228, 229, AND 230...

* Affected Area...Fire Weather Zones 226, 227, 228, 229 and 230.

* Timing...Late Wednesday morning through Wednesday evening.

* Winds...South 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231>235-091630-
/O.CON.KPUB.FW.W.0069.221109T1800Z-221110T0200Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
528 PM MST Tue Nov 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
WEDNESDAY FOR WEATHER ZONES 231, 232, 233, 234, AND 235...

* Affected Area...Fire Weather Zones 231, 232, 233, 234 and 235.

* Timing...Late Wednesday morning through Wednesday evening.

* Winds...South 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 7, 10:28 AM MST, 4 hours 29 minutes earlier.

Area forecast discussion, Nov 7, 10:28 AM MST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1028 AM MST Mon Nov 7 2022

.SHORT TERM...(Today and tonight)
Issued at 342 AM MST Mon Nov 7 2022

1) Spotty near-critical fire weather conditions across Huerfano
County this afternoon.

Currently...Somewhat brisk southwest flow aloft across the state
this morning, with temps as of 3 AM in the upper 20s to mid 30s for
most locations. A few of the mt sites were reporting southwest gusts
of 40-45 mph this morning.

Today and tonight...The strong upper low pressure system off the
Washington coast is expected to continue to strengthen as it
gradually sinks south along the West Coast. This will increase the
southwest flow aloft across the Four Corners, which in turn will
produce slightly warmer temperatures today. Surface winds across the
southeast plains are expected to be south to southeasterly and
strengthen through the afternoon, while southwest winds will persist
across the San Luis Valley. These southwest winds will shoot the gap
over La Veta Pass and produce gusty winds across Huerfano County
this afternoon, and the only limiting factor for potential critical
fire weather conditions will be humidity levels only bottoming out
in the upper teens. Tonight southerly surface winds will stay brisk
across the eastern plains, providing for a bit more of a mild night.

Plan on high temps in the 50s to around 60F across the high valleys,
and mid 50s to mid 60s for the plains. Tonight, minimum temps will
drop into the 20s to lower 30s for the high valleys, and mid 30s to
mid 40s for the plains. Moore

.LONG TERM...(Tuesday through Sunday)
Issued at 342 AM MST Mon Nov 7 2022

Key Messages:

1) Strong Pacific Storm system will bring strong winds to all of the
region, especially WED and THU. This will increase Fire Wx concerns
over the region along with potential for some damaging wind gusts.

2) Intense band of snow likely for the CONTDVD region, especially
central mtns late WED into early THU.

A strong Pacific short wave is fcst to move over the state of
Colorado during the Thursday time period. As this wave move across it
will intensify as it become negatively tilted and moves off into the
N Plains. Based on the current forecasted track, the main impacts
will be strong winds and increasing fire weather concerns over the
plains. In addition, an intense band of snow will likely move across
the CONTDVD region late WED into early THU.

Tuesday...

For this day, a lee trough will exist over the plains from roughly
KLAA down into eastern Las Animas county. East of this trough, gusty
S-SW winds are anticipated, with 30 to 45 mph winds likely, however
dewpts are expected to be rather high. Further west, dwpts will be
lower but winds will be weaker. Temps this day will be quite mild
with max temps reaching to near 80 over the KLHX-KLAA region. mid
60s and 70s will be noted elsewhere on the plains. 60s mtns. Fire
weather concerns will be marginal this day (see FIRE WEATHER section
below for more details)

Wednesday...

Strong SW winds will occur over the entire region. winds of 20 to 30
mph with gusts to 50 are anticipated. With well defined dry air
advecting over the region, RH values will be decreasing region-wide
and this will increase the fire weather concerns over all areas,
especially the plains.

As for precip, it should remain dry during the daylight hours, but
as the evening progresses, intense vertical motion will be moving
towards the CONTDVD and expect precip chances will be increasing
during the evening hours. Given the wind and snow, winter weather
highlights will likely be necessary over parts of the high country
by Wed evening.

Thursday...

Strong Pacific front will move across the region during the early
morning hours Thursday, pushing to the KS border later Thursday
morning. The most intense winds aloft will move across the region
during this time, and strong gusts are likely, especially over the
high terrain. Although cooler air will be advecting in across the
region, RH values will be decreasing, so fire weather concerns will
be high during this day.

Snow will likely be ongoing over the high country, but will be
decreasing after noon time as the forcing pushes east. Snow showers
will likely continue over the central mtns, especially north of
Cottonwood Pass THU afternoon.

At this time the strongest wind on the plains will likely occur
during the 6am-noon time period.

Friday onward...

Cool and mainly dry. Guidance does hint at some much colder weather
moving into the region early next week but confidence on how cold is
low at this time. Nonetheless, expect temps to be around seasonable
and it will be mainly dry.

Summary...

The certainty of a strong Pacific storm moving across the state of
Colorado midweek is high. However, any changes in the intensity and
motion of this storm could change the impacts with this event. Some
ensemble members of the long range guidance do show the storm
tracking a bit further south and this could bring more precip across
the region, including the Palmer Divide area (likewise, some members
show a much weaker system showing less overall impacts). Winds at
this time are forecast to be quite strong, and we may need some high
wind hilites in later fcst packages. Please see the fire weather
discussion below for more details regarding fire weather concerns.
\/Hodanish

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1024 AM MST Mon Nov 7 2022

KALS: VFR expected for the next 24 hours. Gusty SW winds will set
in over the terminal by about 21Z, with gusts to about 30 knots
expected until around sunset. Overnight, wind will lighten and
turn SSE.

KCOS: Fog and low cigs still persist in and around the terminal,
with LIFR conditions. Fog will clear over the next few hours, by
about 19-20Z, with low clouds sticking around until about 23Z.
Winds will pick up from the SSE around 19Z as well, gusting to
about 25 knots through the rest of the afternoon. Winds will
lighten after sunset but will remain SE through the end of this
forecast period.

KPUB: VFR conditions through 24 hours. Winds will be SE around 10
knots through this evening, after which winds are expected to be
less than 10 knots through the end of the period.

&&

.FIRE WEATHER...
Issued at 342 AM MST Mon Nov 7 2022

There is the potential for fire weather concerns TUE, WED and THU.
The greatest concerns will be WED and THU as the gradient will be
very tight and winds will be potentially quite strong. Given the dry
slot pushing through the region WED, the greatest threat will be Wed
afternoon over the region.

TUE...

Fire weather concerns will be marginal this day, mainly impacting S
El Paso, E Fremont, Pueblo and Huerfano counties. Although winds
will be much stronger further east (G45 mph), RH values in this
region will be quite high, Along the I-25 corridor, winds will be
less (G30 mph), but RH values will be down near 15%.

WED...

This appears the most critical day as strong 20 foot southwest winds
will occur across the entire district, winds will be 25 to 35 mph
with gusts to over 50 (and possibly stronger). RH values are
expected to be 10 to 15 percent range across nearly all of the
plains (the far southeast plains may remain in the more moist air).
The east slopes of the mtns will be near critical with 15-3=20 min
RH values. The San Luis valley will also see near critical RH values
WED afternoon.

WED NIGHT...RH values may not recover much over the plains,
especially in the Banana Belt region along and west of the I-25
corridor

THU...

Although an intense Pacific front will blast across the region
during the morning hours, very dry air will advect into the
district, and this will keep RH values very low over a good part of
the district. Winds will be strong, with the strongest winds
occurring in the first half of the daylight hours Thursday.

Summary...

For now we are holding off on any fire weather hilites, as TUE
appears too marginal at this time, however high impact fire weather
concerns are likely WED and THU. Moisture recovery may not occur WED
night, and the fire weather impacts may last into the nighttime
hours Wed night. \/Hodanish

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...HODANISH
AVIATION...GARBEROGLIO
FIRE WEATHER...HODANISH
Hazardous weather outlook, Nov 7, 4:26 AM MST, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
426 AM MST Mon Nov 7 2022

COZ058>089-093>099-081130-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
426 AM MST Mon Nov 7 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

For Tuesday, near critical fire weather conditions will be
possible over parts of the I-25 corridor, from around Colorado
Springs south to Walsenburg.

For Wednesday, strong winds are near certain across all of the
region. Critical fire weather conditions are likely across most,
if not all, of the plains. Near critical fire weather conditions
will be possible in the lower valleys and lower elevations of the
mountains. In addition, an intense Pacific storm will be moving
across the region late Wednesday, and this will bring a period of
wind driven snow to the mountains Wednesday night, especially
along the Continental Divide region. Locally damaging winds will
be possible over the plains during the day Wednesday.

For Thursday, a strong Pacific cold front will blast across the
region during the morning. Although temperatures will be much
cooler on Thursday, the combination of very strong winds and very
low humidity values will cause critical fire weather conditions
across the plains during the day. The strongest winds will across
the plains will occur during the morning. Wind driven snow will
occur across the mountains, especially Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

27/Hodanish

In the hours before

Special weather statement, Nov 7, 9:31 AM MST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Pueblo Co
931 AM MST Mon Nov 7 2022

COZ084-085-071845-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-
INCLUDING Black Forest, Colorado Springs, and Peterson AFB
931 AM MST Mon Nov 7 2022

...Patchy Dense Fog Through Midday...

Patchy dense fog and freezing fog will remain possible across El
Paso County through midday. The most dense fog is likely over the
northern third of the county, around the Palmer Divide, where
visibility of one quarter mile or less is expected. Those
traveling in this area should use caution and be prepared for
widely varying visibility.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 2:57 PM MSTFire Weather WatchPUBBent, Crowley, El Paso, Huerfano, Kiowa, Las Animas and 2 more24 hr

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.